Hail, Johnston
- When
- September 6, 4:13 PM CST
- Where
- Johnston County, 1 mi E of Wapanucka
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.370, -96.403
Thunderstorms developed over southern Oklahoma, with one briefly becoming severe over Johnston county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over southern Oklahoma, with one briefly becoming severe over Johnston county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 6, 12:36 PM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 136 PM CDT SUN SEP 6 2009 .DISCUSSION... THE WEAK AND LINGERING FRONT REMAINED OVER THE SOUTHERN THIRD OF OKLAHOMA THIS AFTERNOON. ISOLATED SHOWERS ARE ONCE AGAIN EXPECTED UNTIL SUNSET. THE SAME MECHANISMS OF THE LAST SEVERAL DAYS ARE IN PLACE, BUT TODAY FARTHER SOUTH. WV IMAGERY AND THE GFS INDICATE THE INFLUENCE OF THE UPPER TROUGH WILL BE EAST OF OKLAHOMA BY TOMORROW. YET THE HUMID AIRMASS WILL REMAIN IN PLACE AT LEAST THROUGH MID-WEEK. HOTTER AS WELL AS THE WESTERN RIDGE BUILDS OVER THE PLAINS. THE NEXT GOOD CHANCE FOR RAIN COMES WEDNESDAY INTO THE WEEKEND WHEN A TROUGH PASSING THROUGH THE NORTHERN PLAINS BRINGS A FRONT INTO OKLAHOMA. THIS WILL ALLOW BOUNDARY LAYER UPSLOPE TO ORGANIZE AND STEERING FLOW IS EXPECTED TO BRING RAIN AT NIGHT AND EARLY MORNING WEDNESDAY AND THURSDAY. BY FRIDAY ANOTHER FRONT IS EXPECTED WHEN YET ANOTHER IN THIS SERIES OF UPPER LOWS TAKES POSITION IN THE MISSOURI RIVER VALLEY. THE WEEKEND IS EXPECTED TO BE A LITTLE COOLER WITH MORE CLOUDS AND PERIODIC SHOWERS INFLUENCED BY THE UPPER TROUGH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 90 66 92 / 10 10 10 10 HOBART OK 67 92 67 93 / 10 10 10 20 WICHITA FALLS TX 68 94 70 94 / 10 10 10 10 GAGE OK 63 92 65 92 / 10 10 20 20 PONCA CITY OK 64 87 67 89 / 10 10 10 10 DURANT OK 67 92 68 93 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/09
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT SUN SEP 6 2009
OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
316 PM CDT SUN SEP 6 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY THROUGH TONIGHT.
DISCUSSION...
COOL AIR ALOFT... ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM
LOCATED OVER THE MISSISSIPPI VALLEY... ALONG WITH A MOIST AIRMASS
OVER THE SOUTHERN PLAINS... WILL SUPPORT ISOLATED THUNDERSTORMS
TODAY ACROSS MAINLY WESTERN NORTH TEXAS AND THE SOUTHERN HALF OF
OKLAHOMA. HOWEVER... VERY WEAK WINDS ALOFT AND THE LACK OF A FOCUS
FOR SUSTAINED LIFT WILL KEEP THE CHANCE FOR SEVERE STORMS VERY LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY SEP 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY
ACROSS WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS AS A
WEAK UPPER LEVEL LOW MOVES OUT OF THE SOUTHERN ROCKIES INTO THE
PLAINS.
A COLD FRONT WILL APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY
BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO OKLAHOMA AND WESTERN
NORTH TEXAS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE
END OF NEXT WEEK. THE CHANCE OF SEVERE WEATHER WILL REMAIN LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.
30/03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 139 PM CDT SUN SEP 6 2009 OKZ038-061915- COMANCHE OK- 139 PM CDT SUN SEP 6 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF FORT SILL AND ANOTHER 5 MILES NORTHEAST OF MEERS AT 138 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAINFALL ASSOCIATED WITH THE SLOW MOVEMENT OF THESE THUNDERSTORMS MAY CAUSE MINOR FLOODING. SMALL HAIL MAY ALSO OCCUR. WR LAT...LON 3455 9821 3444 9851 3473 9861 3480 9841
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 442 PM CDT SUN SEP 6 2009 OKZ043-048-062200- COAL OK-ATOKA OK- 442 PM CDT SUN SEP 6 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN ATOKA AND SOUTHERN COAL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF OLNEY AT 442 PM CDT...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ATOKA AND COAL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3430 9640 3446 9641 3452 9620 3431 9606 24
The Norman radar (KTLX), 134 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191839.